Wildfire, Coal
- When
- November 25, 12:00 PM CST to 9:00 PM CST
- Where
- Coal forecast zone
- Reported by
- Park/Forest Service
- Coordinates
- 34.588, -96.298 (the zone’s center; the record gives no point)
The Sand Creek Fire burned approximately 200 acres in Coal county on the 25th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
The Sand Creek Fire burned approximately 200 acres in Coal county on the 25th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Nov 25, 11:34 AM CST, 26 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 1134 AM CST Sat Nov 25 2017 .DISCUSSION... 18Z TAFs. && .AVIATION... VFR conditions are expected with only some high cirrus clouds today. Northeast winds will become light around sunset, and gradually shift to southerly overnight as the surface ridge moves through. Winds will increase from the south-southwest after sunrise Sunday morning. && .PREV DISCUSSION... /issued 450 AM CST Sat Nov 25 2017/ AVIATION... VFR conditions to continue. Cold front has cleared all TAF sites and expect a north/northeast wind to continue through the day today. Gusts over 20kts likely at CSM/HBR into early afternoon and throughout the day at LAW/SPS. Light winds tonight as they shift back to the southeast/south late in the forecast. Otherwise, just a few high clouds expected. 30 PREV DISCUSSION... /ISSUED 330 AM CST Sat Nov 25 2017/ DISCUSSION... Fire weather concerns Monday and precip chances Tuesday into Wednesday continue to be main concerns this morning. Cold front continues to work south across the area this morning. This will bring a slightly cooler airmass into Oklahoma and north Texas, but still above normal temps are expected this weekend. North winds today behind the front will switch quickly back to the south on Sunday. These south winds will become quite strong and gusty by Monday in response to developing west coast trough. This will result in elevated to near critical fire weather conditions, especially across western into northern parts of Oklahoma, where lower afternoon RH values will combine with warm and windy conditions. Although models continue to have some run-to-run inconsistencies with the storm system for mid-week, this morning the GFS and ECMWF are in a bit better agreement, at least with each other. Both models close the system off as it moves through the four corners area and then bring it out into the southern Plains Tuesday. Have maintained some low pops as early as Tuesday afternoon along the advancing cold front across central into eastern parts of the area. Both medium range models have become quite a bit more aggressive with precip and have increased pops Tuesday night along and east of I-44. Also with cold core overhead and modest moisture return at the surface, may be just enough instability for a few thunderstorms Tuesday night. By Wednesday, other than a few lingering showers east of I-35, much of the precip should shift east of the area. Another, stronger cold front will drop south through the area Wednesday night into Thursday. Latest model runs bring it through dry with more seasonal temps expected in its wake. Warmer temps may return by next weekend. && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 65 38 68 46 / 0 0 0 0 Hobart OK 66 37 68 44 / 0 0 0 0 Wichita Falls TX 70 37 69 46 / 0 0 0 0 Gage OK 62 36 73 42 / 0 0 0 0 Ponca City OK 63 37 68 44 / 0 0 0 0 Durant OK 71 40 69 44 / 0 0 0 0 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. &&
Hazardous Weather Outlook National Weather Service Norman OK 455 AM CST Sat Nov 25 2017 OKZ004>048-050>052-TXZ083>090-251900- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 455 AM CST Sat Nov 25 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday... .Fire weather... On Monday, Elevated fire weather conditions are expected over most of Oklahoma/north Texas, and Near-critical fire weather conditions are expected across the western half of Oklahoma. .Thunderstorms... Isolated thunderstorms will be possible Tuesday night, mainly over central and eastern Oklahoma. Severe storms are not expected. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
The national radar mosaic for the moment the first event began.
1 wildfire. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2017Every state in 2017This day in weather historyWarnings in Oklahoma, November 2017
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 726906.